Korean J. Math.  Vol 26, No 1 (2018)  pp.1-7
DOI: http://dx.doi.org/10.11568/kjm.2018.26.1.1

Serial execution Josephus problem

Jang-Woo Park, Ricardo Teixeira

Abstract


In this paper, we will study a generalized version of Josephus where a serial execution occurs at each iteration and give a non-recursive formula for the initial positions of survivors.


Keywords


Josephus problem, discrete mathematics, function iterations

Subject classification

68R01, 97N70

Sponsor(s)

School of Arts and Sciences, University of Houston-Victoria

Full Text:

PDF

References


W. Aragon, A Book in English (2011). (Google Scholar)

L. Halbeisen and N. Hungerbuhler, The Josephus Problem, Journal de Theorie des Nombres de Bordeaux, 9 (1997), 303–318. (Google Scholar)

F. Jakobczyk, On the Generalized Josephus Problem, Glasgow Mathematical Journal 14 (1973), 168–173. (Google Scholar)

Titus Flavius Josephus, The Jewish War. 75. ISBN 0-14-044420-3. (Google Scholar)

A.M. Odlyzko and H.S. Wilf, Functional iteration and the Josephus problem, Glasgow Mathematical Journal 33 (2) (1991), 235–240. (Google Scholar)

W.J. Robinson, The Josephus Problem, The Mathematical Gazette 44 (347) (1960), 47–52. (Google Scholar)

F. Ruskey and A. Williams, The Feline Josephus Problem, Theory of Computing Systems 50 (1) (2012), 20–34. (Google Scholar)

A. Shams-Baragh, Formulation of the Extended Josephus Problem, National Computer Conference December 2002). (Google Scholar)

S. Sharma, R. Tripathi, S. Bagai, R. Saini, and N. Sharma, Extension of the Josephus Problem with Varying Elimination Steps, DU Journal of Undergradu- ate Research and Innovation 1 (3) (2015), 211–218. (Google Scholar)

R. Teixeira and J.W. Park, Mathematical Explanation and Generalization of Penn and Teller’s Love Ritual Magic Trick, Journal of Magic Research 8 (2017), 21–32. (Google Scholar)

N. Theriault, Generalizations of the Josephus Problem, Util. Math. 58 (2000), 161–173. (Google Scholar)

D. Woodhouse, The Extended Josephus Problem, Rev. Mat. Hisp. Amer. (Ser. 4) 31 (1973), 207–218. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr